got a rubella booster shot and am now freaking out a bit…

posted 3 years ago in TTC
Post # 3
2800 posts
Sugar bee
  • Wedding: May 2014

Everyone’s cycle is different, and you really can’t tell what your cycle should be unless you have been off the pill and tracked for months.  Even then, there are fluxuations based on a number of factors (eating extra sweets increases insulin which can increase androgen, which could lead to a later period)  You are also not even a full week off yet.  Also, what the docotor uses is going to be a lot more accurate than an at home test.  Relax and wait.  I’m sure Aunt Flow will show up soon.

Post # 5
2782 posts
Sugar bee
  • Wedding: November 2013

@bostongirl27:  The fact that you had all of this on your mind in the first place cold be messing with your period.

And the fact you just came off the pill not that long ago- the fact that you got a shot— there’s a million reasons why your period could be delayed.  

I definitely do not think there is a reason to be concerned at this point….

Post # 6
778 posts
Busy bee
  • Wedding: August 2012

The exact same thing just happened to me last week!  I had my measles/mumps/rubella shot, flu shot and TB test recently done..  and my period was late by 3 days..  (I’ve been off BC since May and have a pretty good idea of how long my cycles are..)

So I guess my cycle went a bit weird for some reason..  But AF decided to show late..  I was told to wait one month after the shot before TTC.  (Even though we are TTA right now).  So hang in there!

Post # 7
4440 posts
Honey bee
  • Wedding: June 2013

Doctors dip stick tests arent that sensitive as you would think.  They can be equivilant to dollar store brands, or EPT’s….you should try a first response and ease your fears.

You probably ovulated later than usual due to stress.


Post # 8
30 posts
  • Wedding: November 2011

My doctors… both PCP and OBGYN… the wait after the rubella ahot is only one month. I confirmed by looking the CDC website. So if you do end up pregnant as long as you’re out of the one month mark you should be okay. Also, even if within the timeframe cdc says chances of defects are low ( I think). I certainly hope the 28 day/one month rule is accurate because I am pregnant now (just got a BFP) this week and my O date mustve been just past the one month period. Hope that helps! 🙂


Post # 9
275 posts
Helper bee
  • Wedding: September 2014

I stopped taking BC (not ttc, just hated what the pills were doing to my hormones), and 10 months later my cycles still don’t come “on time”. I started using a cycle tracker app which helps me predict ovulation and periods, which really helps me know where I am and what I should be expecting. my cycles have ranged from 28 days to like 42 days. Getting more normal slowly, but I really wouldn’t be concerned if its only your 2nd period off of BC and its less than a week off. I wanted to share just to ease your mind 🙂

If you’re worried, I would take a first response test just to know one way or the other. 

Post # 10
970 posts
Busy bee
  • Wedding: December 2017

@bostongirl27:  Your period can be delayed for many reasons….the shot, just getting off the pill and needing time to regulate, stress, thinking about it, etc. It doesn’t necessarily mean that you are pregnant though. I would take an early response test in the meantime though 🙂

Post # 12
1654 posts
Bumble bee
  • Wedding: January 2012

@bostongirl27:  congratulations! To put your mind at ease, my doctor gave me the booster shot and then told me we didn’t really have to wait to TTC.  So fingers crossed you will be fine.

Post # 14
3089 posts
Sugar bee
  • Wedding: October 2012

@bostongirl27:  OMG!  Congratulations!!!!!  I’m sure everything will turn out just fine.  That’s so exciting =)

Post # 15
294 posts
Helper bee
  • Wedding: April 2015

I’m a medical student and just took the USMLE step 2 (boards to get your MD). There was actually a practice question regarding a woman who became pregnant soon after Rubella booster. The question answer stated that as a physician- this is totally fine and this pregnancy would be able to commence normally and that there are limited to no side effects of the booster if the woman does happen to conceive before the allotted wait time. However- I’m not an MD yet, and this is just from one test question (not really a medical text book). I hope it allayed your fears a little and your doctor helps more!

Leave a comment

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors